Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2012, 4:34 PM EDT for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 5, 2012, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS52 KMFL 052034
SVRMFL
FLC099-052100-
/O.NEW.KMFL.SV.W.0058.120605T2034Z-120605T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
434 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 500 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PALM BEACH
GARDENS...AND MOVING NORTHEAST AT 40 MPH.
* THE STORM WILL AFFECT...
PALM BEACH GARDENS...
JUNO BEACH...
JUPITER...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH.
FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2681 8008 2681 8013 2683 8018 2694 8016
2695 8015 2696 8013 2695 8007 2692 8006
2683 8004
TIME...MOT...LOC 2034Z 223DEG 33KT 2685 8013
$$
RIVERA1 follow-up statement
903
WWUS52 KMFL 052056
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT TUE JUN 5 2012
FLC099-052106-
/O.EXP.KMFL.SV.W.0058.000000T0000Z-120605T2100Z/
PALM BEACH FL-
456 PM EDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 500 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 500 PM EDT.
LAT...LON 2681 8008 2681 8013 2683 8018 2694 8016
2695 8015 2696 8013 2695 8007 2692 8006
2683 8004
TIME...MOT...LOC 2056Z 223DEG 33KT 2700 7997
$$
RIVERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 305 PM EDT TUE JUN 5 2012 ...UNSETTLED WEATHER CONTINUES FOR SOUTH FLORIDA THROUGH THIS WEEKEND... .SHORT TERM... THE CLOUDS HAVE BROKEN UP EARLY THIS AFTERNOON WHICH HAS ALLOWED FOR TEMPERATURES TO WARM UP TO AROUND 90 DEGREES OVER THE INTERIOR AND EAST COAST METRO AREAS. THIS HAS ALSO ALLOWED FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AND EAST COAST METRO AREAS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EASTWARD THROUGH THE INTERIOR AND EAST COAST METRO AREAS INCLUDING THE ADJACENT COASTAL WATERS THIS AFTERNOON INTO EARLY THIS EVENING...AS THE STEERING FLOW WILL REMAIN WESTERLY OVER THE CWA. SO HAVE INCREASED THE THREAT OF SHOWERS AND THUNDERSTORMS TO CHANCE CATEGORY OVER THE EASTERN METRO AREAS FOR THIS AFTERNOON INTO EARLY THIS EVENING. ONCE THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED EARLY THIS EVENING OVER THE CWA...THE WEATHER SHOULD BECOME DRY FOR THE OVERNIGHT HOURS. THE ONLY EXCEPTION IS THAT A FEW SHOWERS OR THUNDERSTORMS COULD WORK INTO THE WEST COAST METRO AREAS OF SOUTH FLORIDA FROM THE GULF WATERS OF SOUTH FLORIDA ON THE WESTERLY WIND FLOW. THE WESTERLY WIND FLOW WILL CONTINUE OVER SOUTH FLORIDA FOR WEDNESDAY INTO THURSDAY...AS A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE REMAINS OVER THE EASTERN UNITED STATES. HOWEVER...THE SHORT RANGE MODELS ARE SPLITTING WITH REGARDS TO THE MOISTURE OVER THE CWA FOR THE NEXT 48 HOURS. THE 12Z UKMET...12Z CMC...AND THE 12Z NAM IS SHOWING THAT THE DEEPER MOISTURE OVER THE GULF OF MEXICO WILL BE MOVING NORTHEAST INTO CENTRAL OR NORTH FLORIDA...AS A WEAK LOW DEVELOPS IN THE GULF OF MEXICO AND MOVES NORTHEAST INTO THE SOUTHEAST UNITED STATES. THE 12Z GFS AND THE 12Z ECMWF MODELS SHOW NO LOW DEVELOPING IN THE GULF...AND KEEPS THE DEEP TROPICAL MOISTURE OVER THE CWA FOR THE NEXT 48 HOURS. SO AT THIS TIME...WILL TAKE A BLEND OF THE SHORT RANGE MODELS AND HAVE A 30 TO 50 PERCENT POPS OVER THE CWA WITH THE HIGHEST POPS OVER THE EAST NORTHEAST AREAS OF THE CWA. THE ONLY EXCEPTION TO THIS IS OVER LAKE OKEECHOBEE WHERE THERE WILL BE 60 PERCENT POPS FOR THURSDAY AFTERNOON. .LONG TERM... A WEAK COLD FRONT OVER THE CENTRAL UNITED STATES IS STILL FORECAST BY THE LONG RANGE MODELS TO MOVE SOUTH INTO THE FLORIDA PENINSULA LATE THIS WEEK AND DISSIPATE OVER SOUTH FLORIDA THIS WEEKEND. THIS WILL ALLOW FOR THE STEERING FLOW TO SWING FROM A SOUTHWEST DIRECTION LATE THIS WEEK TO A EASTERLY DIRECTION THIS WEEKEND. SO THE TROPICAL MOISTURE WILL REMAIN IN PLACE OVER SOUTH FLORIDA LATE THIS WEEK INTO THIS WEEKEND. HOWEVER...THE MOST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL SHIFT FROM THE EAST COAST METRO AREAS LATE THIS WEEK TO THE WEST COAST METRO AREAS THIS WEEKEND. && .MARINE... THE WINDS WILL REMAIN SOUTHWEST AT 15 KNOTS OR LESS OVER THE LOCAL WATERS OF SOUTH FLORIDA TONIGHT INTO FRIDAY...BEFORE SWINGING TO AN EASTERLY DIRECTION THIS WEEKEND. THIS WILL KEEP THE SEAS AT 2 FEET OR LESS IN BOTH THE GULF AND ATLANTIC WATERS OF SOUTH FLORIDA. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER ALL OF SOUTH FLORIDA THROUGH THE WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 76 90 / 20 40 30 50 FORT LAUDERDALE 79 90 79 91 / 20 40 30 50 MIAMI 79 91 79 92 / 20 40 30 50 NAPLES 78 87 78 87 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...57/DG
Hazardous weather outlook, Jun 5, 2:05 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 205 PM EDT TUE JUN 5 2012 AMZ610-630-FLZ063-066>075-168-172>174-060445- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 205 PM EDT TUE JUN 5 2012 ...ISOLATED THUNDERSTORMS THIS AFTERNOON/EVENING, A FEW STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS. WIND: WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THE THUNDERSTORMS. HAIL: NICKEL SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 5, 2:38 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT TUE JUN 5 2012 FLZ066-067-070-071-051915- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 238 PM EDT TUE JUN 5 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN RURAL BROWARD COUNTY SOUTHWESTERN RURAL PALM BEACH COUNTY SOUTHEASTERN RURAL HENDRY COUNTY EAST CENTRAL RURAL COLLIER COUNTY * UNTIL 315 PM EDT * AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...AND MOVING NORTHEAST AT 25 MPH. * THE STORM WILL AFFECT... BIG CYPRESS SEMINOLE INDIAN RESERVATION... ROTENBERGER WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2656 8073 2623 8053 2619 8106 2631 8113 TIME...MOT...LOC 1837Z 244DEG 21KT 2627 8100 GREGORIA
Special weather statement, Jun 5, 3:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT TUE JUN 5 2012
FLZ066-067-052000-
HENDRY FL INLAND PALM BEACH COUNTY FL
333 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PALM BEACH COUNTY
EAST CENTRAL HENDRY COUNTY
* UNTIL 400 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF OKEELANTA TO 7 MILES SOUTHWEST OF OKEELANTA...AND MOVING
NORTHEAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
OKEELANTA...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2649 8049 2645 8077 2660 8097 2670 8076
2669 8074 2671 8073 2673 8070 2675 8047
2671 8037 2662 8032
TIME...MOT...LOC 1933Z 247DEG 35KT 2660 8050 2662 8060
2656 8076
RIVERASpecial weather statement, Jun 5, 4:02 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE JUN 5 2012
FLZ067-068-168-052030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
402 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PALM BEACH COUNTY
* UNTIL 430 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROYAL PALM
BEACH TO 5 MILES EAST OF BELLE GLADE...AND MOVING NORTHEAST AT 30
MPH.
* THE LINE OF STORMS WILL AFFECT...
LION COUNTRY SAFARI...
ROYAL PALM BEACH...
NORTH COUNTY AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2662 8024 2663 8048 2668 8068 2680 8058
2688 8038 2686 8019 2681 8007 2671 8014
TIME...MOT...LOC 2001Z 239DEG 28KT 2671 8025 2671 8058
RIVERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:38 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jun 5, 3:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jun 5, 4:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 5, 4:43 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.